Ask a doctor

Why Has My Right Eye Gotten So Much Bigger Since Botox?

Since getting botox on 9/12/13 my right eye has gotten huge. My left eye may have a tiny droop but my right eye is noticeably much larger than before.Typically, botox does open up my eyes and make them look younger and brighter. This last time was just so unfortunate! I also have cheek ptosis, under eye bags and my smile isnt as big as it once was. Will my eye go back to normal size? It was already a tiny bit larger than the left, but this is ridiculous! When will my face go back to norma?

Doctor Answers (4)

Bigger Eye Since Botox

+1

Relaxing some of the muscle groups around the eye area can give the eye a more opened appearance. I would suggest you follow up with your treating provider to see if it’s possible to adjust the other side to match.


San Diego Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Sorry to learn of your problem

+1

but rest assured that the negative results will fade in the near future...what probably happened was that the injection to the side of your eye was a little too low in the cheek and it affected the muscles of cheek movement...this certainly can result in the complaints you have...and the good news...all of the adverse unwanted reactions will fade and probably not occur with your next treatment...just make sure you're seeing a reputable skin or plastic doctor

Ken Landow, MD
Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Be Patient, It Won't Be As Long As You Think

+1

Even though Botox usually lasts about 3 months, these kinds of asymmetries are usually much less noticeable in 4-6 weeks. One of the comforting things about Botox is that if you do get a result you don't like (which by the way, is very rare) it always goes away. Hang in there- it will be okay.

Michael R. Menachof, MD, FACS
Denver Facial Plastic Surgeon
4.0 out of 5 stars 12 reviews

You might also like...

Right eye bugger since Botox

+1

I recommend that you see an Ophtalmologist, since your Right eye was bigger than your Left even before Botox.

Most likely the side effects that you mention (Cheek Ptosis, Dilatation of the Orbicularis ) will slowly subside, but you should make sure that there is nothing else causing the wide discrepancy between your eyes.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.